Alert archive / Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 15, 2023, 9:56 PM EDT for 8 counties in Virginia. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2023, 9:56 PM EDT (01:56 UTC)
- Expired
- Jul 16, 2023, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Campbell County, VA, City of Buena Vista, VA, City of Lynchburg, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:18 PM EDT | FLASH FLOOD | 1 Wnw Lynchburg Airport, VA | Water of unknown depth covering Simons Run Road. |
| Jul 15, 10:19 PM EDT | FLASH FLOOD | Bocock, VA | High water across Eastbrook Road near Campbell Ave. Road is impassible. |
| Jul 15, 10:35 PM EDT | FLASH FLOOD | 3 Ene Bocock, VA | Water of unknown depth covering U.S. 460 near Mt. Athos Road ramp. Report relayed from WSET. |
| Jul 15, 10:56 PM EDT | FLASH FLOOD | 2 Se Lynchburg Airport, VA | Flooding from Flat Creek is causing water to flow over Jeter Court and the water is continuing to rise. |
| Jul 15, 11:08 PM EDT | FLASH FLOOD | 3 Ssw Bocock, VA | Sunnymeade Road flooded in several locations. Report from social media. |
| Jul 15, 11:11 PM EDT | FLASH FLOOD | 4 Ene Bocock, VA | Mt. Athos Road flooded. Report from social media. |
| Jul 15, 11:23 PM EDT | FLASH FLOOD | 1 W Timberlake, VA | Buffalo Creek flooding Grove Ave. |
| Jul 15, 11:41 PM EDT | FLASH FLOOD | Timberlake, VA | Buffalo Creek flooded Arrowhead Drive. |
| Jul 15, 11:43 PM EDT | FLASH FLOOD | 1 Ne Bocock, VA | Holcolmb Path Road flooded by Little Oppossum Creek. |
| Jul 16, 12:06 AM EDT | FLASH FLOOD | 2 Sse Lynchburg Airport, VA | Tributary of Flat Creek was flooding English Tavern Road. |
| Jul 16, 1:39 AM EDT | FLASH FLOOD | 1 Nne Lynchburg Airport, VA | Simmons Run flooded by tributary to Burton Creek. Trees down on road also. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
090
WGUS51 KRNK 160156
FFWRNK
VAC009-011-019-023-031-163-530-680-160800-
/O.NEW.KRNK.FF.W.0010.230716T0156Z-230716T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
956 PM EDT Sat Jul 15 2023
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Amherst County in central Virginia...
Northwestern Appomattox County in central Virginia...
Northwestern Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
Bedford County in south central Virginia...
East Central Botetourt County in west central Virginia...
South Central Rockbridge County in west central Virginia...
The Southwestern City of Buena Vista in west central Virginia...
* Until 400 AM EDT Sunday.
* At 956 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 4 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Buena Vista...
Bedford... Amherst...
Glasgow... Big Island...
Forest...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Back Creek, Big Otter River, Back Run and Allens Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3737 7975 3776 7943 3772 7931 3759 7892
3757 7891 3742 7892 3738 7899 3718 7934
3718 7955
FLASH FLOOD...RADAR INDICATED
$$
AMS1 follow-up statement
790
WGUS71 KRNK 160316
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1116 PM EDT Sat Jul 15 2023
VAC009-011-019-023-031-163-530-680-160800-
/O.CON.KRNK.FF.W.0010.000000T0000Z-230716T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Bedford VA-Botetourt VA-Campbell VA-
Rockbridge VA-City of Buena Vista VA-City of Lynchburg VA-
1116 PM EDT Sat Jul 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY FOR
AMHERST, NORTHWESTERN APPOMATTOX, NORTHWESTERN CAMPBELL, BEDFORD,
EAST CENTRAL BOTETOURT AND SOUTH CENTRAL ROCKBRIDGE COUNTIES AND THE
CITY OF LYNCHBURG AND THE SOUTHWESTERN CITY OF BUENA VISTA...
At 1116 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lynchburg... Buena Vista...
Bedford... Amherst...
Glasgow... Big Island...
Forest...
This includes the following locations...
Liberty University, The National D-Day Memorial and Lynchburg
Airport.
This includes the following streams and drainages...
Back Creek, Big Otter River, Back Run and Allens Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3737 7975 3776 7943 3772 7931 3759 7892
3757 7891 3742 7892 3738 7899 3718 7934
3718 7955
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
VFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:31 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 15, 9:31 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 931 PM EDT Sat Jul 15 2023 .SYNOPSIS... Low pressure will move through the area tonight then east of the area Sunday. Scattered to numerous showers and thunderstorms are expected through early tonight, then drying out for Sunday. Another disturbance will pass across the region Monday. && .NEAR TERM /THROUGH SUNDAY/... As of 930 PM EDT Saturday... Slowed the end time for showers and storm tonight... Water vapor satellite imagery shows a shortwave trof just entering our western forecast area. Data from the 00Z/RNK sounding just arriving shows lower level southerly winds 15-20 knots which has helped to push PWAT values over 2.0" across much of the forecast area this evening resulting in highly efficient rainfall rate. Some personal weather stations in northern Bedford, southern Smyth and southern Alleghany County, NC reporting over 3 to 3.5" of rain. Many of the CAMs keep showers and storms in the area until 06-09Z, so increased POPs, especially east of the Blue Ridge from 06-09Z, and localized flash flooding remains possible. DCAPES have fallen to below 500 j/kg, so the threat for damaging winds appears to be very small. Otherwise, made little change to the temperature forecast and once the shortwave passes, areas of low clouds and fog are likely. Better mixing from a west- northwest downslope wind should allow dewpoints to fall into the lower to mid 60s Sunday afternoon, so not as bad for Sunday night. Temperatures Sunday will top out near the seasonal norm with highs in the upper 70s to mid 80s along/west of the Blue Ridge, to upper 80s/near 90 east. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 148 PM EDT Saturday... Quieter start to the week. A cold front will push east to the Atlantic ocean Sunday night. High pressure in the Ohio Valley will build east into our region. It will be mostly clear with a light northwest flow Sunday night. Low temperatures will range from the mid 50s in the mountains to the mid 60s in the Piedmont. A shortwave rotating around the base of the upper trough Monday may generate showers and thunderstorms Monday into Monday night especially in our western mountain areas near the WV/VA border. High temperatures Monday will vary from the mid 70s in the mountains to the lower 90s in the Piedmont. Low temperatures Monday night will be mild with readings from around 60 degrees to the upper 60s. Moderate confidences in the Short Term Forecast. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 148 PM EDT Saturday... Storm chances continue for parts of the area each day with near to slightly above normal temperatures. An upper ridge will remain parked over the Desert Southwest and the mean mid/upper trof holds in the East. An active weather pattern expected for our region with northwest flow aloft and multiple upper shortwaves and troughs tracking through the upper flow. Initially, the better chances for convection look to be in north and west portions of the forecast area. However, can not rule out some more organized clusters or MCS crossing further into the area given such a setup, which guidance frequently struggles to resolve. The pattern could amplify at the end of the week, which could drive a cold front southeastward across the area around Friday. If the timing right, we might be able to get some drier air for the weekend. Temperatures should remain near to slightly above climo norms. Forecast confidence in Long Term Period is medium. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... As of 738 PM EDT Saturday... High confidence that poor flying conditions will persist through Sunday morning, as widespread showers and thunderstorms will continue to impact all TAF sites through at least 06Z, with new model runs showing a slower end time to the precipitation. These showers and storms will bring temporary sub-VFR vsby/cigs. More widespread IFR cigs are likely after the precipitation ends (after 06-08Z) and will be slow to clear, with VFR conditions likely not returning until after 17-18Z Sunday. EXTENDED AVIATION OUTLOOK... Sunday looks less active per latest model solutions so outside of any isolated storms expected VFR conditions. Another upper level disturbance is expected to cross the region late Monday or Monday night associated with the next best chance for SHRA/TSRA,mainly in the mountains. Otherwise, mainly VFR conditions are expected through midweek aside from late night and early morning stratus/fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PH/PM SHORT TERM...KK LONG TERM...KK AVIATION...PH/PM
Hazardous weather outlook, Jul 15, 2:24 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 224 PM EDT Sat Jul 15 2023 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-161830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 224 PM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon and evening could become strong to severe with damaging winds, isolated large hail, and localized flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Jul 15, 7:55 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT Sat Jul 15 2023
VAZ016-017-032-160030-
Patrick VA-Floyd VA-Carroll VA-
755 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of
southwestern Floyd, southeastern Carroll and central Patrick Counties
through 830 PM EDT...
At 755 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gladesboro, or near Fancy Gap, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gladesboro...
Laurel Fork...
Meadows Of Dan...
Mabry Mill...
and Buffalo Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8060 3672 8067 3686 8045 3675 8027
TIME...MOT...LOC 2355Z 233DEG 22KT 3670 8059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 15, 8:06 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
806 PM EDT Sat Jul 15 2023
VAZ023-024-034-160030-
Botetourt VA-Bedford VA-Rockbridge VA-
806 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of
southwestern Rockbridge, north central Bedford and east central
Botetourt Counties through 830 PM EDT...
At 806 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natural Bridge to near Peaks Of Otter
Recreation Area. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buena Vista...
Glasgow...
Sedalia...
Arcadia...
Snowden...
and Natural Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3779 7936 3763 7939 3761 7944 3760 7943
3761 7941 3760 7940 3748 7942 3745 7966
3766 7964
TIME...MOT...LOC 0006Z 245DEG 22KT 3765 7960 3748 7963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DSSpecial weather statement, Jul 15, 8:59 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
859 PM EDT Sat Jul 15 2023
VAZ034-035-160115-
Amherst VA-Bedford VA-
859 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of
northeastern Bedford and Amherst Counties through 915 PM EDT...
At 859 PM EDT, Doppler radar was tracking a strong thunderstorm over
Big Island, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Big Island...
Coleman Falls...
Snowden...
and Naola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3772 7907 3770 7903 3771 7902 3770 7901
3770 7899 3768 7898 3768 7897 3767 7897
3757 7891 3744 7934 3760 7944 3776 7907
TIME...MOT...LOC 0059Z 245DEG 12KT 3753 7936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DSLocal storm report, Jul 15, 9:33 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
933 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Flood 2 WNW Roaring Gap 36.42N 81.02W
07/15/2023 Alleghany NC Public
4.5 inches of rain was measured near Camp
Butler Road, and Haynes Branch was reported
out of its banks with water near one house.
&&
PJHSpecial weather statement, Jul 15, 9:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
939 PM EDT Sat Jul 15 2023
VAZ033-043-160200-
Henry VA-Franklin VA-
939 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of
north central Henry and southeastern Franklin Counties through 1000
PM EDT...
At 939 PM EDT, Doppler radar was tracking a strong thunderstorm over
Figsboro, or near Sydnorsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sydnorsville...
Snow Creek...
Oak Level...
and Figsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3676 7990 3681 7998 3696 7990 3685 7968
TIME...MOT...LOC 0139Z 229DEG 12KT 3682 7988
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
DSLocal storm report, Jul 15, 9:40 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
940 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Tstm Wnd Dmg 5 SSE Centenary 37.63N 78.50W
07/15/2023 Buckingham VA Emergency Mngr
Thunderstorm winds blew down two trees along
Route 20 near Muddy Creek.
&&
PJHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:06 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 24 min |
| Jul 15, 8:11 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Rockbridge, City of Lexington | 113 min |
| Jul 15, 8:59 PM EDT | Special Weather Statement | RNK | Amherst | 16 min |
| Jul 15, 9:14 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, Rockbridge, City of Lynchburg | 50 min |
| Jul 15, 9:39 PM EDT | Special Weather Statement | RNK | Franklin | 21 min |
| Jul 15, 10:03 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jul 15, 10:12 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, Floyd, Franklin, Henry, Patrick and 4 more | 74 min |
| Jul 15, 10:29 PM EDT | Special Weather Statement | RNK | Pittsylvania | 16 min |
| Jul 15, 10:31 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Patrick | 3 hr |
| Jul 15, 10:43 PM EDT | Flash Flood Warning | RNK | Appomattox, Buckingham, Charlotte | 6 hr |
| Jul 15, 11:07 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Pittsylvania | 5 hr |
| Jul 15, 11:18 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 5 hr |
| Jul 16, 12:30 AM EDT | Flash Flood Watch | RNK | Amherst, Campbell, City of Lynchburg | 7 hr |
| Jul 16, 4:22 AM EDT | Areal Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 16, 2:09 PM EDT | Areal Flood Warning | RNK | Campbell | 9 hr |
| Jul 16, 3:47 PM EDT | Areal Flood Warning | RNK | Buckingham | 10 hr |
Nearby
Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.